Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 27, 2007, 4:25 AM CST for 6 counties in Texas. It took effect at Feb 27, 2007, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 4:25 AM CST (10:25 UTC)
- In effect from
- Feb 27, 2007, 12:00 PM CST
- Expired
- Feb 27, 2007, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3575 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 271025 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 425 AM CST TUE FEB 27 2007 ...FIRE DANGER INCREASES TODAY AND WEDNESDAY... .SOUTHWEST WINDS WILL INCREASE TO AROUND 20 MPH TODAY ACROSS THE SOUTHWEST AND SOUTH-CENTRAL PORTIONS OF THE TEXAS PANHANDLE WHILE AFTERNOON RELATIVE HUMIDITY VALUES DROP BELOW 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE DANGER THIS AFTERNOON. EVEN STRONGER WINDS AND LOWER RELATIVE HUMIDITIES ARE EXPECTED ON WEDNESDAY...ESPECIALLY ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES FOR WEDNESDAY. TXZ011>013-016>018-271800- /O.UPG.KAMA.FW.A.0003.070227T1800Z-070228T0000Z/ /O.NEW.KAMA.FW.W.0003.070227T1800Z-070228T0000Z/ /O.NEW.KAMA.FW.A.0004.070228T1600Z-070301T0200Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 425 AM CST TUE FEB 27 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR THE SOUTHWEST AND SOUTH-CENTRAL PORTIONS OF THE TEXAS PANHANDLE...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. SOUTHWEST WINDS WILL INCREASE TO AROUND 20 MPH THIS AFTERNOON ACROSS SOUTHWEST AND SOUTH-CENTRAL PORTIONS OF THE TEXAS PANHANDLE...WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE DANGER THIS AFTERNOON AS DORMANT VEGETATION WILL QUICKLY DRY OUT AND EASILY IGNITE. VERY LOW RELATIVE HUMIDITIES AND EVEN STRONGER SOUTHWEST WINDS ARE EXPECTED ON WEDNESDAY. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH WEDNESDAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. THIS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ OKZ001>003-TXZ001>010-014-015-019-020-271800- /O.NEW.KAMA.FW.A.0004.070228T1600Z-070301T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- 425 AM CST TUE FEB 27 2007 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER WATCH FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. DRY SOUTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED ON WEDNESDAY WITH RELATIVE HUMIDITY VALUES DIPPING BELOW 15 PERCENT. THIS WILL RESULT IN EXTREME FIRE DANGER AS DORMANT VEGETATION WILL DRY OUT QUICKLY AND EASILY IGNITE. THE STRONG WINDS WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JOHNSON
4 follow-up statements
000 WWUS84 KAMA 271748 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1148 AM CST TUE FEB 27 2007 ...FIRE DANGER INCREASES TODAY AND WEDNESDAY... .SOUTHWEST WINDS WILL INCREASE TO AROUND 20 MPH TODAY ACROSS THE SOUTHWEST AND SOUTH-CENTRAL PORTIONS OF THE TEXAS PANHANDLE WHILE AFTERNOON RELATIVE HUMIDITY VALUES DROP BELOW 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE DANGER THIS AFTERNOON. EVEN STRONGER WINDS AND LOWER RELATIVE HUMIDITIES ARE EXPECTED ON WEDNESDAY... ESPECIALLY ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES FOR WEDNESDAY. TXZ011>013-016>018-280000- /O.CON.KAMA.FW.W.0003.070227T1800Z-070228T0000Z/ /O.CON.KAMA.FW.A.0004.070228T1600Z-070301T0200Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 1148 AM CST TUE FEB 27 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE SOUTHWEST AND SOUTH-CENTRAL TEXAS PANHANDLE. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. SOUTHWEST WINDS WILL INCREASE TO AROUND 20 MPH OR MORE THIS AFTERNOON ACROSS SOUTHWEST AND SOUTH-CENTRAL PORTIONS OF THE TEXAS PANHANDLE...WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE DANGER THIS AFTERNOON AS DORMANT VEGETATION WILL QUICKLY DRY OUT AND EASILY IGNITE. VERY LOW RELATIVE HUMIDITIES AND EVEN STRONGER SOUTHWEST WINDS ARE EXPECTED ON WEDNESDAY. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH WEDNESDAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. THIS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES... AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ OKZ001>003-TXZ001>010-014-015-019-020-280000- /O.CON.KAMA.FW.A.0004.070228T1600Z-070301T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- 1148 AM CST TUE FEB 27 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. DRY SOUTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED ON WEDNESDAY WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT. THIS WILL RESULT IN EXTREME FIRE DANGER AS DORMANT VEGETATION WILL DRY OUT QUICKLY AND EASILY IGNITE. THE STRONG WINDS WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES... AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ COCKRELL
000 WWUS84 KAMA 272128 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 328 PM CST TUE FEB 27 2007 ...FIRE DANGER TODAY INCREASES FURTHER ON WEDNESDAY... .SOUTHWEST WINDS AROUND 20 MPH TODAY ACROSS THE SOUTHWEST AND SOUTH- CENTRAL PORTIONS OF THE TEXAS PANHANDLE WILL CONTINUE THROUGH THE LATE AFTERNOON WHILE RELATIVE HUMIDITY VALUES DROP BELOW 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE DANGER CONTINUING THIS AFTERNOON. EVEN STRONGER WINDS AND LOWER RELATIVE HUMIDITIES ARE EXPECTED ON WEDNESDAY... ESPECIALLY ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE. A RED FLAG WARNING IS BEING ISSUED FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES FOR WEDNESDAY. TXZ011>013-016>018-280000- /O.UPG.KAMA.FW.A.0004.070228T1600Z-070301T0200Z/ /O.NEW.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/ /O.CON.KAMA.FW.W.0003.000000T0000Z-070228T0000Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 328 PM CST TUE FEB 27 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A NEW RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY. THE FIRE WEATHER WATCH FOR WEDNESDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHWEST WINDS AROUND 20 MPH OR MORE WILL CONTINUE THIS AFTERNOON ACROSS SOUTHWEST AND SOUTH-CENTRAL PORTIONS OF THE TEXAS PANHANDLE...WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE DANGER THIS AFTERNOON AS DORMANT VEGETATION WILL QUICKLY DRY OUT AND EASILY IGNITE. VERY LOW RELATIVE HUMIDITIES AND EVEN STRONGER SOUTHWEST WINDS ARE EXPECTED ON WEDNESDAY. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH WEDNESDAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. THIS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ OKZ001>003-TXZ001>010-014-015-019-020-280000- /O.UPG.KAMA.FW.A.0004.070228T1600Z-070301T0200Z/ /O.NEW.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- 328 PM CST TUE FEB 27 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY. THE FIRE WEATHER WATCH FOR WEDNESDAY IS NO LONGER IN EFFECT. DRY SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OR MORE ARE EXPECTED ON WEDNESDAY...WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT. THIS WILL RESULT IN EXTREME FIRE DANGER AS DORMANT VEGETATION WILL DRY OUT QUICKLY AND EASILY IGNITE. THE STRONG WINDS WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COCKRELL
000 WWUS84 KAMA 280001 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 601 PM CST TUE FEB 27 2007 ...FIRE DANGER TODAY INCREASES FURTHER ON WEDNESDAY... .SOUTHWESTERLY WINDS AROUND 20 MPH TODAY ACROSS THE SOUTHWEST AND SOUTHCENTRAL PORTIONS OF THE TEXAS PANHANDLE WILL CONTINUE THROUGH EARLY EVENING WHILE RELATIVE HUMIDITY VALUES REMAIN BELOW 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE DANGER CONTINUING THROUGH EARLY EVENING. EVEN STRONGER WINDS AND LOWER RELATIVE HUMIDITIES ARE EXPECTED ON WEDNESDAY... ESPECIALLY ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE. A RED FLAG WARNING CONTINUES FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES FOR WEDNESDAY. TXZ011>013-016>018-280215- /O.EXT.KAMA.FW.W.0003.000000T0000Z-070228T0200Z/ /O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 601 PM CST TUE FEB 27 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE SOUTHWESTERN TEXAS PANHANDLE. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY. SOUTHWEST WINDS AROUND 20 MPH OR MORE WILL CONTINUE THROUGH EARLY EVENING ACROSS SOUTHWEST AND SOUTHCENTRAL PORTIONS OF THE TEXAS PANHANDLE...WITH RELATIVE HUMIDITY VALUES REMAINING BELOW 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE DANGER AS DORMANT VEGETATION WILL QUICKLY DRY OUT AND EASILY IGNITE. VERY LOW RELATIVE HUMIDITIES AND EVEN STRONGER SOUTHWEST WINDS ARE EXPECTED ON WEDNESDAY. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH WEDNESDAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. THIS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ OKZ001>003-TXZ001>010-014-015-019-020-280215- /O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- 601 PM CST TUE FEB 27 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. DRY SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OR MORE ARE EXPECTED ON WEDNESDAY...WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15 PERCENT. THIS WILL RESULT IN EXTREME FIRE DANGER AS DORMANT VEGETATION WILL DRY OUT QUICKLY AND EASILY IGNITE. THE STRONG WINDS WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KRAMAR
000 WWUS84 KAMA 280210 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 810 PM CST TUE FEB 27 2007 ...FIRE DANGER TODAY INCREASES FURTHER ON WEDNESDAY... .STRONG SOUTHWESTERLY TO WESTERLY WINDS AND LOWER RELATIVE HUMIDITIES ARE EXPECTED ON WEDNESDAY...ESPECIALLY ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE TEXAS PANHANDLE. ANY FIRES WILL BE COMPLICATED BY A FRONTAL PASSAGE WEDNESDAY NIGHT BEHIND AN EXITING SYSTEM. TXZ011>013-016>018-281100- /O.EXP.KAMA.FW.W.0003.000000T0000Z-070228T0200Z/ /O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 810 PM CST TUE FEB 27 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY... ...RED FLAG WARNING HAS EXPIRED FOR TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE RED FLAG WARNING PREVIOUSLY IN EFFECT FOR TONIGHT HAS BEEN ALLOWED TO EXPIRE. STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED ON WEDNESDAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. IN COMBINATION WITH WARM TEMPERATURES AND DRY AIR INVADING THE PANHANDLES...RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT VERY EASILY. DORMANT VEGETATION WILL DRY QUICKLY AND IGNITE EASILY AS A RESULT. THE WINDS AND DRY AIR WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ OKZ001>003-TXZ001>010-014-015-019-020-281100- /O.CON.KAMA.FW.W.0004.070228T1600Z-070301T0400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- 810 PM CST TUE FEB 27 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CST WEDNESDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED ON WEDNESDAY...WITH GUSTS OVER 45 MPH DURING THE AFTERNOON HOURS. IN COMBINATION WITH WARM TEMPERATURES AND DRY AIR INVADING THE PANHANDLES...RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT VERY EASILY. DORMANT VEGETATION WILL DRY QUICKLY AND IGNITE EASILY AS A RESULT. THE WINDS AND DRY AIR WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KRAMAR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 3:54 AM CST, 31 minutes earlier.
Area forecast discussion, Feb 27, 3:54 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
354 AM CST TUE FEB 27 2007
.DISCUSSION...
FIRE DANGER CONTINUES TO BE THE MAIN FOCUS OF THE FORECAST PACKAGE.
H85 TEMPS REACHING INTO THE MID/UPPER TEENS...GOOD VERTICAL MIXING
AND INCREASING DOWNSLOPE WINDS WILL HELP PUSH TEMPS INTO THE 60S AND
70S AREAWIDE TODAY AND WEDNESDAY. THIS WILL RESULT IN RH VALUES
BELOW 15 PERCENT FOR MOST OF THE AREA BOTH DAYS. WIND SPEEDS WILL
BE THE ISSUE TODAY AS SURFACE TROF LOCATION WILL BE KEY TO
DETERMINING WHAT PART OF THE TX PANHANDLE SEES THE STRONGER WINDS.
WIND SPEEDS WILL REMAIN MARGINAL FOR RED FLAG THIS AFTERNOON /WITH
20 FT WINDS RIGHT AT 20 MPH/...BUT WILL UPGRADE THE FIRE WEATHER
WATCH TO A RED FLAG WARNING. WILL NOT ADD ANY ADDITIONAL COUNTIES AT
THIS TIME...BUT THE DAY SHIFT WILL NEED TO MONITOR THE WIND SPEEDS
ACROSS THE NORTHWEST TX PANHANDLE THIS AFTERNOON. WILL COVER THE
REMAINING PANHANDLE COUNTIES TODAY WITH A FIRE DANGER STATEMENT.
UPPER JET APPROACHES ON WEDNESDAY...WITH FORECAST AREA IN THE LEFT
EXIT REGION. THIS WILL AID IN DEEPENING THE SURFACE LOW AND
TIGHTENING THE GRADIENT. MORE IMPRESSIVE ARE THE STRONG WINDS
ALOFT...WITH H7 WINDS PROGGED AT 50 KTS. DESPITE THE APPROACHING MID-
LEVEL MOISTURE...WE SHOULD SEE ENOUGH INSOLATION TO PRODUCE GOOD
MIXING YET AGAIN...BRINGING A GOOD DEAL OF THIS MOMENTUM TO THE
SURFACE. AT THIS TIME...DO NOT THINK THAT A WIND ADVISORY WILL BE
NEEDED...ALTHOUGH MOS IS SUGGESTING SUSTAINED WINDS OVER 30 KTS ARE
POSSIBLE.
THE GFS APPEARS TO BE TOO FAST WITH THE EASTWARD TRANSLATION OF THE
SURFACE LOW...SO HAVE STAYED MORE IN LINE WITH THE NAM/UKMET WITH
FROPA EARLY THURSDAY MORNING. THERE DOES APPEAR TO BE SOME LIFT
BEHIND THE SURFACE BOUNDARY...BUT MOISTURE WILL BE LIMITED. HAVE
RETAINED SLIGHT CHANCE OF RAIN/SNOW FOR THE NORTHERN ZONES ON WED
NIGHT...BUT THIS SHOULD AMOUNT TO VERY LITTLE. DRY WEATHER EXPECTED
BY THURSDAY WITH TEMPERATURES GENERALLY IN THE UPPER 40S AND LOWER
50S THROUGH THE FIRST HALF OF THE WEEKEND. ANOTHER SHORTWAVE WILL
APPROACH THE AREA LATE IN THE WEEK...BUT MOISTURE WILL REMAIN
SCARCE. HAVE KEPT SILENT 10 POPS BUT NOTHING IS WORTH MENTIONING IN
THE FORECAST AT THIS POINT. HOWEVER...THIS SHORTWAVE WILL DRIVE A
REINFORCING COLD FRONT INTO THE AREA ON FRIDAY...KEEPING COOL TEMPS
IN PLACE. MEDIUM RANGE MODEL SOLUTIONS ARE ALL IN PRETTY GOOD
AGREEMENT WITH THE PATTERN LATE IN THE WEEKEND INTO EARLY NEXT
WEEK. THIS SHOWS A WARMING TREND BEGINNING SUNDAY WITH ABOVE NORMAL
TEMPS THROUGH THE END OF THE FORECAST PERIOD. 27/00Z MEX LOOKED
REASONABLE IN THE EXTENDED...BUT I DID SHAVE A FEW DEGREES OFF ON
SUNDAY AS IT LOOKED A BIT TOO WARM.
JOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 73 39 71 29 51 / 0 0 0 10 5
BEAVER OK 65 34 69 29 46 / 0 0 5 20 10
BOISE CITY OK 64 33 61 23 45 / 0 0 0 20 10
BORGER TX 71 43 71 30 53 / 0 0 0 10 10
BOYS RANCH TX 73 37 71 28 53 / 0 0 0 10 10
CANYON TX 73 38 72 29 52 / 0 0 0 10 5
CLARENDON TX 72 40 75 35 53 / 0 0 0 10 5
DALHART TX 69 31 64 26 49 / 0 0 0 10 10
GUYMON OK 66 34 67 29 47 / 0 0 0 20 10
HEREFORD TX 74 39 73 28 53 / 0 0 0 5 5
LIPSCOMB TX 67 36 71 33 48 / 0 0 5 10 10
PAMPA TX 70 40 73 33 51 / 0 0 0 10 10
SHAMROCK TX 71 40 76 37 53 / 0 0 0 10 5
WELLINGTON TX 72 41 77 38 55 / 0 0 0 10 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...DEAF SMITH...
OLDHAM...POTTER...RANDALL.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
24/15Hazardous weather outlook, Feb 26, 7:29 PM CST, 8 hours 56 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 729 PM CST MON FEB 26 2007 OKZ001>003-TXZ001>020-271200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 729 PM CST MON FEB 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...FOR THE REMAINDER OF TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... DRY AND BREEZY CONDITIONS WILL INCREASE FIRE DANGER ACROSS THE PANHANDLES ON TUESDAY AND WEDNESDAY AFTERNOONS. A FIRE WEATHER WATCH IS IN EFFECT FOR THE SOUTHWEST AND SOUTH-CENTRAL TEXAS PANHANDLE FOR TUESDAY AFTERNOON. RELATIVE HUMIDITIES WILL LIKELY FALL BELOW 15 PERCENT IN COMBINATION WITH SOUTHWEST WINDS AROUND 20 MPH. FIRE DANGER WILL BE MORE EXTREME ON WEDNESDAY FOR THE CENTRAL AND WESTERN PORTIONS OF THE TEXAS PANHANDLE AS WINDS INCREASE TO 20 TO 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WYNNE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:25 AM CST | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 11 hr |
| Feb 27, 3:28 PM CST | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 31 hr |
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.